Skip to content


  • Research Article
  • Open Access

Existence and multiplicity of weak solutions for a class of degenerate nonlinear elliptic equations

Boundary Value Problems20062006:41295

  • Received: 11 January 2005
  • Accepted: 17 July 2005
  • Published:


The goal of this paper is to study the existence and the multiplicity of non-trivial weak solutions for some degenerate nonlinear elliptic equations on the whole space . The solutions will be obtained in a subspace of the Sobolev space . The proofs rely essentially on the Mountain Pass theorem and on Ekeland's Variational principle.


  • Differential Equation
  • Partial Differential Equation
  • Ordinary Differential Equation
  • Weak Solution
  • Functional Equation


Authors’ Affiliations

Department of Mathematics, University of Craiova, Craiova, 200 585, Romania


  1. Alves CO, Gonçalves JV, Miyagaki OH:On elliptic equations in with critical exponents. Electronic Journal of Differential Equations 1996,1996(9):1-11.Google Scholar
  2. Ambrosetti A, Rabinowitz PH: Dual variational methods in critical point theory and applications. Journal of Functional Analysis 1973,14(4):349-381. 10.1016/0022-1236(73)90051-7MathSciNetView ArticleMATHGoogle Scholar
  3. Brezis H: Analyse Fonctionnelle. Théorie et Applications, Collection of Applied Mathematics for the Master's Degree. Masson, Paris; 1983.Google Scholar
  4. De Nápoli P, Mariani MC:Mountain pass solutions to equations of -Laplacian type. Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods 2003,54(7):1205-1219.MathSciNetView ArticleMATHGoogle Scholar
  5. Díaz JI: Nonlinear Partial Differential Equations and Free Boundaries. Vol. I. Elliptic Equations, Research Notes in Mathematics. Volume 106. Pitman, Massachusetts; 1985.Google Scholar
  6. do Ó JMB: Existence of solutions for quasilinear elliptic equations. Journal of Mathematical Analysis and Applications 1997,207(1):104-126. 10.1006/jmaa.1997.5270MathSciNetView ArticleMATHGoogle Scholar
  7. do Ó JMB:Solutions to perturbed eigenvalue problems of the -Laplacian in . Electronic Journal of Differential Equations 1997,1997(11):1-15.Google Scholar
  8. Ekeland I: On the variational principle. Journal of Mathematical Analysis and Applications 1974,47(2):324-353. 10.1016/0022-247X(74)90025-0MathSciNetView ArticleMATHGoogle Scholar
  9. Gonçalves JV, Miyagaki OH:Multiple positive solutions for semilinear elliptic equations in involving subcritical exponents. Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods 1998,32(1):41-51.MathSciNetView ArticleMATHGoogle Scholar
  10. Mihăilescu M, Rădulescu V: Ground state solutions of non-linear singular Schrödinger equations with lack of compactness. Mathematical Methods in the Applied Sciences 2003,26(11):897-906. 10.1002/mma.403MathSciNetView ArticleMATHGoogle Scholar
  11. Motreanu D, Rădulescu V: Eigenvalue problems for degenerate nonlinear elliptic equations in anisotropic media. Boundary Value Problems 2005,2005(2):107-127. 10.1155/BVP.2005.107View ArticleMATHGoogle Scholar
  12. Pflüger K:Existence and multiplicity of solutions to a -Laplacian equation with nonlinear boundary condition. Electronic Journal of Differential Equations 1998,1998(10):1-13.Google Scholar
  13. Rabinowitz PH: On a class of nonlinear Schrödinger equations. Zeitschrift für Angewandte Mathematik und Physik. ZAMP. Journal of Applied Mathematics and Physics. Journal de Mathématiques et de Physique Appliquées 1992,43(2):270-291.MathSciNetMATHGoogle Scholar
  14. Rădulescu V, Smets D: Critical singular problems on infinite cones. Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods 2003,54(6):1153-1164.MathSciNetView ArticleMATHGoogle Scholar
  15. Şt. Cîrstea F, Rădulescu V: Multiple solutions of degenerate perturbed elliptic problems involving a subcritical Sobolev exponent. Topological Methods in Nonlinear Analysis 2000,15(2):283-300.MathSciNetGoogle Scholar
  16. Tarantello G: On nonhomogeneous elliptic equations involving critical Sobolev exponent. Annales de l'Institut Henri Poincaré. Analyse Non Linéaire 1992,9(3):281-304.MathSciNetMATHGoogle Scholar
  17. Willem M: Analyse harmonique réelle, Methods Collection. Hermann, Paris; 1995.Google Scholar


© Mihăilescu 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.